Alert archive / Nevada / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Las Vegas, NV

July 24, 2007Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood watch at Jul 24, 2007, 9:01 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Jul 24, 2007, 12:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 9:01 AM MST (16:01 UTC)
In effect from
Jul 24, 2007, 12:00 PM MST
Expired
Jul 24, 2007, 10:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KVEF 241601
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
901 AM PDT TUE JUL 24 2007

.A MOIST AND UNSTABLE AIRMASS IS CURRENTLY IN PLACE OVER SOUTHERN
NEVADA...NORTHWEST ARIZONA...AND PORTIONS OF SAN BERNARDINO COUNTY
IN CALIFORNIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
MORNING AND BECOME MORE WIDESPREAD DURING THE AFTERNOON. WINDS
ALOFT ARE LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING FLASH FLOODING.

AZZ001>003-036-CAZ524>527-NVZ015>022-250015-
/O.NEW.KVEF.FF.A.0004.070724T1900Z-070725T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
901 AM PDT TUE JUL 24 2007 /901 AM MST TUE JUL 24 2007/

...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT /NOON MST/ TODAY
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
  CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD 
  NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST 
  PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...
  MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP 
  RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK 
  CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY.

* FROM NOON PDT /NOON MST/ TODAY THROUGH THIS EVENING

* THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO
  FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR
HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO
HIGHER GROUND.

$$
2 follow-up statements
000 
WGUS65 KVEF 242235
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT TUE JUL 24 2007

.A MOIST AND UNSTABLE AIRMASS IS CURRENTLY IN PLACE OVER SOUTHERN
NEVADA...NORTHWEST ARIZONA...AND PORTIONS OF SAN BERNARDINO
COUNTY IN CALIFORNIA. SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE SLOWLY NORTH THROUGH THIS EVENING. WINDS ALOFT
ARE LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING FLASH FLOODING.

AZZ001>003-036-CAZ524>527-NVZ015>022-250500-
/O.CON.KVEF.FF.A.0004.000000T0000Z-070725T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
335 PM PDT TUE JUL 24 2007 /335 PM MST TUE JUL 24 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM
MST/ THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA...
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE 
  HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...
  NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...
  LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...
  LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...
  SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND 
  WESTERN CLARK AND SOUTHERN NYE COUNTY.

* UNTIL 10 PM PDT /10 PM MST/ THIS EVENING

* THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO
  FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL
FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE
TO HIGHER GROUND.

$$
000 
WGUS65 KVEF 250457
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 PM PDT TUE JUL 24 2007

AZZ001>003-036-CAZ524>527-NVZ015>022-250600-
/O.EXP.KVEF.FF.A.0004.000000T0000Z-070725T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
957 PM PDT TUE JUL 24 2007 /957 PM MST TUE JUL 24 2007/

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS
EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
EASTERN CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 10 PM PDT
/10 PM MST/ THIS EVENING. ISOLATED SHOWERS OR THUNDERSTORMS ARE
POSSIBLE OVERNIGHT.

SCATTERED THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN DID DEVELOP OVER
PORTIONS OF NORTHWEST ARIZONA...EASTERN CALIFORNIA AND SOUTHERN
NEVADA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A STORM
SPOTTER IN THE GOLDEN VALLEY...NORTHWEST OF KINGMAN REPORTED 1.51
INCHES OF RAIN IN LESS THAN 1 HOUR. ARIZONA SKYWARN REPORTED UP TO
3 FEET OF WATER FLOWING IN SACRAMENTO WASH WITH REPORTS OF SEVERAL
CARS STUCK IN WASHES. EARLIER IN THE DAY...HEAVY RAIN NEAR PEACH
SPRINGS CAUSED WATER TO FLOW ACROSS HIGHWAY 66.

$$

PIERCE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:13 AM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Jul 24, 3:13 AM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT TUE JUL 24 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA WILL SPREAD INTO THE SOUTHERN SIERRA AND CENTRAL
NEVADA TODAY...THEN LINGER OVER THE REGION THE REST OF THE WEEK.
THIS WILL PROVIDE FUEL FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.
&&

.SHORT TERM...AREA RADARS SHOWED THUNDERSTORMS CONTINUING OVER
NORTHERN MOHAVE COUNTY...SOUTHERN LINCOLN COUNTY...AND LAKE MEAD.
THESE STORMS APPEAR TO HAVE BEEN TRIGGERED BY OUTFLOW BOUNDARIES /AT
LEAST TWO/ THAT WERE EJECTED FROM THE THUNDERSTORM COMPLEX OVER
SOUTHWEST ARIZONA /WHICH HAS SINCE DISSIPATED/. PRIMARY CONCERN IN
THE VERY SHORT TERM IS NUISANCE FLOODING...AND STILL HAVE FLOOD
ADVISORIES GOING FOR A COUPLE OF AREAS. CANCELLED THE FLASH FLOOD
WATCH DUE TO THE DISSIPATION OF THE SOUTHWEST ARIZONA COMPLEX.
NEITHER SATELLITE NOR THE MODELS SHOW ANY WELL DEFINED FEATURE
UPSTREAM...SO KEPT CHANCE POPS GOING IN MOST AREAS THROUGH THE
PERIOD WITH THE DEEP MOISTURE IN PLACE AND AFTERNOON HEATING PLUS
LEFTOVER OUTFLOW BOUNDARIES TO SERVE AS TRIGGERS.

.LONG TERM...HIGH PRESSURE CENTERED JUST EAST OF THE FORECAST AREA
WILL MOVE VERY LITTLE DURING THE EXTENDED...RESULTING IN LITTLE DAY
TO DAY CHANGE FRIDAY THROUGH THE FIRST HALF OF NEXT WEEK. EXPECTING
MOISTURE TO REMAIN OVER MOST OF THE FORECAST AREA WITH NO APPARENT
MECHANISM TO SCOUR OUT MOISTURE DURING THE PERIOD...SO HAVE
CONTINUED THE TREND OF KEEPING CHANCES FOR AFTERNOON AND EVENING
THUNDERSTORMS IN THE FORECAST FOR ALL ZONES WITH HEAVY RAIN
ASSOCIATED WITH THE TSTMS REMAINING THE MAIN CONCERN. AN APPARENT
FOCUSING MECHANISM FOR TSTMS WAS STILL ABSENT IN MEDIUM RANGE MODEL
PROGS...SO HAVE LEFT POPS AT 20 PERCENT. TEMPERATURES WILL RISE
SLIGHTLY OVER THE WEEKEND TO NORMAL/SLIGHTLY ABOVE NORMAL.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS SHOULD NO LONGER BE A
THREAT THIS MORNING...WITH ANY REMAINING ACTIVITY QUICKLY DYING OUT
DURING THE LAST HOUR. EXPECTING MORE THUNDERSTORMS DURING THE LATE
AFTERNOON WITH PLENTY OF MOISTURE AND INSTABILITY. WINDS WILL REMAIN
LIGHT OUTSIDE OF ANY CONVECTIVE ACTIVITY. SCATTERED THUNDERSTORMS
ARE EXPECTED ALONG ALL APPROACH CORRIDORS TOMORROW AFTERNOON AND
EVENING. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL
CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO
THE WEATHER PATTERN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORM ACTIVITY WILL DEVELOP AND EFFECT ALL PARTS
OF THE FORECAST AREA TODAY WITH THE DAILY CYCLE OF AFTERNOON/EVENING
STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS PERSISTING THROUGHOUT
THE WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 5:37 AM MST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
537 AM PDT TUE JUL 24 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-250345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
537 AM PDT TUE JUL 24 2007 /537 AM MST TUE JUL 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY...WITH THE BEST
CHANCES IN MOHAVE...CLARK...AND LINCOLN COUNTIES. THE MAIN THREAT
WITH THE STORMS WILL BE HEAVY RAINFALL AND LOCAL FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT THE THREAT
FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM COVERAGE BECOMES
MORE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:30 PM MSTFlash Flood WatchVEFMohave6 hr
Jul 24, 1:21 PM MSTFlash Flood WarningVEFMohave114 min
Jul 24, 1:21 PM MSTFlash Flood WarningVEFMohave114 min
Jul 24, 3:27 PM MSTFlash Flood WarningVEFClark2 hr
Jul 24, 3:44 PM MSTFlash Flood WarningVEFClark2 hr
Jul 24, 3:36 PM MSTFlash Flood WarningVEFSan Bernardino114 min

Nearby

Flash Flood Watches in Nevada, 2007Flash Flood Watches in Arizona, 2007Flash Flood Watches in California, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.